Texas, 2025

Tornado in Texas, November 20, 2025

November 20, 2025 · NWS SHV · 1 event in 1 county or zone

Multiple bands of thunderstorms, mostly as multicellular clusters, developed during the late afternoon on November 20th over Central and east-Central Texas, before moving into East Texas, Southwest Arkansas, and Western and Northern Louisiana during the evening and overnight hours. Shear profiles were quite strong with 60 kts of bulk shear, 0-3 km SRH 200 m2/s2 and 0-1 km SRH 300 m2/s2 along…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Multiple bands of thunderstorms, mostly as multicellular clusters, developed during the late afternoon on November 20th over Central and east-Central Texas, before moving into East Texas, Southwest Arkansas, and Western and Northern Louisiana during the evening and overnight hours. Shear profiles were quite strong with 60 kts of bulk shear, 0-3 km SRH 200 m2/s2 and 0-1 km SRH 300 m2/s2 along with Sig Tor values of 1 were in place across East Texas. Several clusters developed bowing features, with one cluster in particular in Northern Cherokee County becoming severe and eventually developed rotation. This storm spawned a brief EF-1 tornado just northeast of Jacksonville which damaged/destroyed multiple barns, and damaged several homes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 20, 6:06 PM CST, 2 hours 58 minutes earlier. Its key messages:

  • Issued at 1248 PM CST Thu Nov 20 2025
  • Much needed has rain returned to the northern and western half of the region today, before increasing across the remainder of the area tonight/Friday.
  • QPF amounts of 1-2+ inches will be highest generally along/North of the I-30 corridor through Friday morning.
  • Above normal temperatures will persist areawide through Friday before slightly cooler conditions spill southeast into the region for the upcoming weekend with the passage of a weak cold front. Rain chances will return by the end of the upcoming weekend into early next week.
Area forecast discussion, Nov 20, 6:06 PM CST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
606 PM CST Thu Nov 20 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1248 PM CST Thu Nov 20 2025

 - Much needed has rain returned to the northern and western half
   of the region today, before increasing across the remainder of
   the area tonight/Friday.

 - QPF amounts of 1-2+ inches will be highest generally
   along/North of the I-30 corridor through Friday morning.

 - Above normal temperatures will persist areawide through Friday
   before slightly cooler conditions spill southeast into the
   region for the upcoming weekend with the passage of a weak cold
   front. Rain chances will return by the end of the upcoming
   weekend into early next week.

&&

.DISCUSSION...
Issued at 1248 PM CST Thu Nov 20 2025

A southwesterly flow aloft pattern remains across the northwestern
portions of the region, generally along and north of the I-30
corridor, ahead of a closed upper trough across Southern
California and the Northern Baja Region. Weak disturbances have
moved across this flow since Midnight, resulting in 1 to 3 inches
of rainfall along and north of I-30. Convection was more robust
this morning, but has since tapered down. with most of the
lingering convection over McCurtain County Oklahoma and
Sevier/Howard counties in SW Arkansas. Any additional convection
should mostly remain along and north of I-30 today. South of
I-30, upper level ridging still has a grip on the area, keeping
dry conditions in place. However, temperatures have been well
above normal today, despite mostly cloudy skies. We could see more
records today, as high temperatures top out in the low to mid 80s
this afternoon.

By this evening, the closed trough axis in Southern
California/Baja Mexico will start to take on a negative tilt, as
it opens up and ejects into the Four Corners region and
eventually the Central Plains. Widespread convection will rapidly
form and deepen across areas along and west of I-35 in Texas and
Oklahoma ahead of the associated cool front in response to this.
This convection will gradually push eastward ahead of the front,
eventually making into our CWA during the late evening hours. We
could see some isolated to widely scattered convection develop
well ahead of this convection mainly across East Texas late this
afternoon into the early evening hours, which could produce hail
and brief strong wind gusts. The Storm Prediction Center continues
to highlight a Marginal Severe Weather Risk across SE Oklahoma,
adjacent SW Arkansas, a large portion of East Texas, and extreme
NW Louisiana through Friday morning. Although the risk is low,
there is sufficient instability and bulk shear in place, along
with marginal mid-level lapse rates, which could result in hail,
damaging winds, and maybe a tornado during the arrival of the
deeper convection overnight.

This system will start to lose some of its energy, as the
aforementioned upper trough ejects into the Midwest by Friday
morning. Short-term progs suggest the deeper convection will start
to fall apart as it moves into our Louisiana and South-Central
Arkansas zones during this period. Slight to low chance POPs will
remain in the forecast on Friday , as the cool front finally
pushes across the region. Expect dry weather on Saturday in wake
of the front, as a cooler and less humid airmass settles over the
region. However, this dry period will be short-lived. A much
stronger closed trough will take the same route as the previous
one on Sunday, eventually moving over the Four Corners Region and
ejecting into the Central Plains. Flow aloft will return back to
the southwest, bringing in some Pacific moisture. At the same
time, the previous cool front will return northward as a warm
front, bringing an increase in low-level gulf moisture back into
the region. By Sunday afternoon, widespread showers and
thunderstorms will develop west of I-35 in Texas and Oklahoma
ahead of the associated cool front. This convection will slide
eastward into our forecast zones Sunday evening into much of
Monday next week. Locally heavy precip will be likely with this
system, which could result in excessive rainfall across the
region. The Weather Prediction has already highlighted this risk,
with a Slight Risk for a large portion of our area during this
period. The associated cold front will bring an end to the
rainfall by Tuesday. Much cooler conditions will move into the
area for the Thanksgiving Holiday, with highs in the 60s on Wed
and Thursday. Freezing temperatures could be possible in some
areas on Thanksgiving morning.

/20/

&&

.AVIATION...
(00Z TAFS)
Issued at 553 PM CST Thu Nov 20 2025

For the 21/00z TA period, VFR ceilings should prevail initially.
However, scattered convection is already rapidly developing across
portions of East Texas south of Interstate 20 and may affect KTYR,
KGGG, and KLFK at the start of the TAF cycle. A more organized and
robust complex of showers and thunderstorms currently ongoing
from Central Oklahoma southward into Central Texas will move into
our area possibly as early as 21/02z. The convection will
gradually move east-northeast across the region affecting most TAF
sites except KMLU and KELD. A second round of showers may affect
KTYR, KGGG, and KLFK after daybreak Friday before weakening and
dissipating by late morning. Ceilings and visibilities are also
expected to deteriorate into the IFR range at most locations
during the nighttime hours, likely persisting through 21/18z
before widespread improvements back into the VFR range occur late
in the period.

/09/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1248 PM CST Thu Nov 20 2025

Spotter activation may be needed for isolated strong storms late
tonight into early Friday morning for Southeast Oklahoma, portions
of Southwest Arkansas and East Texas, along with extreme Northwest
Louisiana. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  81  59  77 /  60  30  20  10
MLU  65  82  62  78 /  50  50  20  10
DEQ  60  75  49  69 / 100  30   0   0
TXK  65  77  55  72 /  90  30  10   0
ELD  62  77  54  73 /  60  30  10  10
TYR  65  78  55  73 /  90  40  10  10
GGG  65  80  55  75 /  70  40  20  10
LFK  65  82  61  78 /  40  50  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...20
AVIATION...09

In the hours before

Special weather statement, Nov 20, 8:09 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
809 PM CST Thu Nov 20 2025

TXZ136-149-210300-
Smith TX-Cherokee TX-
809 PM CST Thu Nov 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CHEROKEE AND SOUTH
CENTRAL SMITH COUNTIES UNTIL 9 PM CST...

At 809 PM CST, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Reese, or 21 miles west of Jacksonville, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tyler, Jacksonville, Whitehouse, Bullard, Mount Selman, Mixon,
  Reese, Maydelle, Ponta, New Summerfield, Gallatin, Reklaw, Cuney
  and Teaselville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3214 9546 3215 9548 3218 9547 3231 9525
      3190 9499 3188 9499 3177 9540 3182 9540
      3184 9541 3184 9545 3188 9543 3190 9544
      3193 9542 3196 9545 3199 9545 3202 9543
      3204 9544 3205 9542 3207 9544 3208 9542
TIME...MOT...LOC 0208Z 239DEG 27KT 3191 9561

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Nov 20, 8:38 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
838 PM CST Thu Nov 20 2025

TXZ136-210330-
Smith TX-
838 PM CST Thu Nov 20 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SMITH COUNTY UNTIL 930
PM CST...

At 838 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Bullard, or 12 miles southwest of Tyler, moving
northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Tyler, Lindale, Noonday, New Chapel Hill and Red Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3240 9550 3256 9529 3237 9509 3214 9545
      3213 9546 3215 9548 3216 9548 3218 9547
      3218 9546 3219 9547 3220 9546 3221 9548
      3224 9549 3225 9547 3226 9547 3230 9545
      3233 9546 3235 9545 3237 9546 3237 9547
TIME...MOT...LOC 0237Z 234DEG 26KT 3222 9547

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Nov 20, 8:55 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
855 PM CST Thu Nov 20 2025

TXZ126-138-210345-
Marion TX-Harrison TX-
855 PM CST Thu Nov 20 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARRISON AND EASTERN
MARION COUNTIES UNTIL 945 PM CST...

At 855 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Hallsville, or 8 miles west of Marshall, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Marshall, Jefferson, Woodlawn, Karnack, Uncertain and Nesbitt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3269 9449 3285 9428 3268 9409 3246 9447
      3261 9461
TIME...MOT...LOC 0255Z 230DEG 23KT 3257 9449

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23

The radar

The Shreveport radar (KSHV), 140 km away, was scanning. The volume nearest the first event began at 03:05 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Cherokee

When
November 20, 9:04 PM CST to 9:07 PM CST
Where
Cherokee County, 1.63 mi SSW of Tucula to 1.06 mi S of Tucula
Rating
EF1
Path length
0.7 mi
Path width
120 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
31.998, -95.229

An EF-1 tornado with estimated maximum winds near 100 mph touched down just east of Highway 135 three miles northeast of Downtown Jacksonville, and three miles southwest of the Tecula community near its intersection with County Road 4212. Here, the tornado was at its strongest, where it destroyed a large barn next to a residential home. Metal roofing was thrown several hundred yards to the northeast while also puncturing a large tree trunk, and nearby trees were snapped and power lines were downed. Along County Road 4212, a carport was thrown on top of a garage and a neighboring manufactured home had its back porch blown off and thrown into the yard. Farther east along County Road 4212, numerous trees were uprooted and large branches were snapped. As County Road 4212 merged into County Road 4213, another barn was destroyed, and the roof of a carport was blown onto the driveway of a residence. Further north along County Road 4213, multiple large trees were uprooted and large branches were snapped. A nearby manufactured home also displayed significant roof damage, before the tornado lifted within a field near the railroad tracks that run north back to Highway 135.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyThe tornado archive for Texas, 2025Warnings in Texas, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1298813.